Texas, 2004

Flash Flooding in Texas, September 27, 2004

September 27, 2004 · NWS MAF · 2 events in 2 counties and zones

2 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Sep 27, 12:50 PM CST, 3 hours 40 minutes earlier.

Area forecast discussion, Sep 27, 12:50 PM CST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
150 PM CDT MON SEP 27 2004

.SHORT TERM...
A CUTOFF LOW IS CENTERED NEAR THE DAVIS MOUNTAINS EARLY THIS
AFTERNOON...AND TRANSLATING SLOWLY EASTWARD.  SCATTERED CONVECTION
DEVELOPING UNDER COLD POOL ALOFT ASSOCIATED WITH THIS FEATURE...BUT
EXPECT MOST TO REMAIN BELOW SEVERE LIMITS AS SHEAR IS WEAK AND LAPSE
RATES NOT VERY STEEP.  A STORM OR TWO COULD PRODUCE SOME HAIL IF
INSOLATION BECOMES GREAT ENOUGH UNDER COLD POOL ALOFT...BUT NOT
EXPECTING MANY STORING STORMS.  WARM CONVEYOR SHOWERS AND STORMS
PERSISTING OVER THE NORTHEAST ZONES...BUT TRANSLATING EVER SO SLOWLY
NORTH AND EAST OUT OF THE CWA.

UPPER LOW WILL CONTINUE TO LUMBER SLOWLY EASTWARD TONIGHT...THEN
OPEN AND BEGIN TO PULL AWAY FROM THE AREA BY TUESDAY AFTERNOON AS IT
BECOMES ENTRAINED INTO A PASSING CENTRAL U.S. PLAINS SHORTWAVE
TROUGH.  THE BEST CHANCE OF RAIN WILL RESIDE ALONG AND TO THE EAST
OF THE TROUGH AXIS...WITH THE EXCEPTION OF AREAS TO THE NORTH/
NORTHWEST OF THE UPPER LOW WHERE SHOWERS WILL WRAP NORTHWESTWARD
AROUND THE CUTOFF LOW.  THEREFORE...WILL RETAIN THE HIGHEST POPS AND
CONTINUE THE FLASH FLOOD WATCH OVERNIGHT FOR THESE AREAS.  EXPECT
MORE SCATTERED RAIN CHANCES UNDER AND TO THE WEST OF THE CUTOFF LOW.
CONSIDERED DROPPING THE FFA OVER THE WESTERN THIRD OF THE CWA...BUT
EVEN THOUGH ACTIVITY WILL BE MORE SCATTERED...SOME INSOLATION...
MARGINALLY STEEP LAPSE RATES...AND MOIST LOW LEVEL UPSLOPE FLOW
SHOULD ALLOW FOR TSRA TO DEVELOP OVER THE WEST AND SOUTHWEST ZONES.
SINCE PRECIPITABLE WATER IS STILL NEAR ONE INCH THESE LOCATIONS...
SOILS ARE SATURATED...AND TSRA WILL PRODUCE HIGHER RAINFALL
AMOUNTS...WILL GO AHEAD AND LEAVE THE FFA GOING OVERNIGHT HERE TOO.

MOS GUIDANCE COMING UP WITH WARMER MAX TEMPS THE NEXT COUPLE OF
DAYS.  WILL UNDERCUT THE COOLER GFS MOS AS ANY INSOLATION RECEIVED
WILL BE TEMPERED BY EVAPORATIONAL COOLING.  OTHERWISE...TWEAKED WIND
AND DEWPOINT GRIDS.

.LONG TERM...
CONTINUED FLASH FLOOD PROBLEMS OVER THE NORTHEAST CWA...FLOODING
ALONG THE RIO GRANDE...AND A HOST OF OTHER CONSIDERATIONS WILL LIMIT
THE NUMBER OF CHANGES TO THE FORECAST BEYOND DAY 2.  IT DOES APPEAR
WE WILL HAVE ONLY A BRIEF RESPITE FROM THE ACTIVE WEATHER AS A CUTOFF
LOW CURRENTLY OFF THE NORTHERN CALIFORNIA COAST WILL TRANSLATE
SOUTHEAST TO THE FOUR CORNERS REGION BY WEEK/S END.  THIS WILL PUT
THE CWA IN AN AREA OF UPPER DIFFLUENCE...WITH AFOREMENTIONED CUTOFF
LOW EJECTING PERIODIC SHORTWAVES OVER THE CWA.  SINCE IT APPEARS WE
WILL STILL HAVE PLENTY OF MOISTURE AROUND...AND BETTER SHEAR...MAY
EVEN SEE SEVERE THUNDERSTORMS BY WEEK/S END.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX             60  75  55  76 /  70  50  30  20
CARLSBAD NM               55  71  53  76 /  70  40  20  20
DRYDEN TX                 62  76  60  80 /  70  60  20  20
FORT STOCKTON TX          60  75  58  77 /  70  60  20  20
GUADALUPE PASS TX         52  66  51  74 /  60  30  20  20
HOBBS NM                  56  72  53  76 /  70  50  20  20
MARFA TX                  50  69  48  73 /  50  40  20  20
MIDLAND INTL AIRPORT TX   59  75  56  75 /  70  60  30  20
ODESSA TX                 59  75  56  76 /  70  60  20  20
WINK TX                   60  76  57  81 /  70  50  20  20

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH TONIGHT ALL ZONES UNTIL 28/10Z.
NM...FLASH FLOOD WATCH TONIGHT ALL ZONES UNTIL 28/10Z.

&&

99/99
Hazardous weather outlook, Sep 27, 1:30 PM CST, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
230 PM CDT MON SEP 27 2004

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-281000-
ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE-
DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES-
GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY-
HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL-
NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN-
REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY-
TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER-
230 PM CDT (130 PM MDT) MON SEP 27 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN
NEW MEXICO.

.DAY ONE...TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN
ACROSS MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO TONIGHT.  HEAVY
RAINS HAVE FALLEN OVER MANY AREAS SINCE FRIDAY...PARTICULARLY ACROSS
SOUTHEAST NEW MEXICO...THE NORTHWEST PERMIAN BASIN...AND THE UPPER
TRANS PECOS REGION....WHERE SOME AREAS HAVE RECEIVED IN EXCESS OF 10
INCHES OF RAIN.  SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
AFFECTING THESE AREAS AGAIN TONIGHT WILL AGGRAVATE THE FLOODING
SITUATION.

ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW OF THE
THUNDERSTORMS THAT DEVELOP MAY PRODUCE LARGE HAIL AND STRONG WINDS
IN EXCESS OF 55 MPH.

RIVER LEVELS ON THE RIO GRANDE ARE ELEVATED DUE TO RUNOFF FROM HEAVY
RAINS FROM THE DAVIS MOUNTAINS TO THE BIG BEND REGION SINCE SATURDAY.
A FEW LOCATIONS ARE ABOVE FLOOD STAGE...WITH A COUPLE LOCATIONS
EXPERIENCING MODERATE TO MAJOR FLOODING.  THIS FLOODING IS EXPECTED
TO CONTINUE THROUGH TOMORROW...WITH THE RIVER LEVELS SLOWLY FALLING
TUESDAY NIGHT.

A FLOOD WATCH FOR FLASH FLOODING WILL REMAIN IN EFFECT FOR ALL OF
THE OUTLOOK AREA TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...

A CHANCE OF SHOWERS AND THUNDERSTORMS WILL PERSIST TUESDAY...WITH A
SLIGHT CHANCE OF THUNDERSTORMS CONTINUING INTO THE WEEKEND.
THUNDERSTORMS THAT DEVELOP WILL LIKELY PRODUCE HEAVY RAINFALL AND
POTENTIALLY AREAS OF FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM
SPOTTER GROUPS...AND OTHER INTERESTED CONCERNS SHOULD MONITOR THE
LATEST FORECASTS AND WEATHER INFORMATION REGARDING THE POTENTIAL FOR
FLOODING.

In the hours before

Local storm report, Sep 27, 12:13 PM CST, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
113 PM CDT MON SEP 27 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0745 AM     FLASH FLOOD      6 N HOBBS               32.82N 103.16W
09/26/2004                   LEA                NM   CO-OP OBSERVER

            MAJOR STREETS WERE FLOODED CURB DEEP WITH 8 INCHES BEING
            REPORTED AS THE DEEPEST AT PRESENT.

0800 AM     FLASH FLOOD      8 SW HOBBS              32.65N 103.26W
09/26/2004                   LEA                NM   CO-OP OBSERVER

            HIGHWAY 8 FLOODED.

0800 AM     FLASH FLOOD      10 S PINE SPRINGS       31.75N 104.81W
09/26/2004                   CULBERSON          TX   PARK/FOREST SRVC

            WATER COVERING PORTIONS OF HIGHWAY 54 BETWEEN VAN HORN
            AND PINE SPRINGS.

0855 AM     FLASH FLOOD      10 WSW MCDONALD OBSERVA 30.61N 104.18W
09/26/2004                   JEFF DAVIS         TX   FIRE DEPT/RESCUE

            PEOPLE POSSIBLY STRANDED IN MADERA CANYON DUE TO FLASH
            FLOODING.

0855 AM     FLASH FLOOD      13 NNE FORT DAVIS       30.76N 103.82W
09/26/2004                   JEFF DAVIS         TX   FIRE DEPT/RESCUE

            PEOPLE STRANDED IN SHORT CANYON DUE TO HIGH WATER.

0925 AM     FLASH FLOOD      20 S ALPINE             30.07N 103.67W
09/26/2004                   BREWSTER           TX   TRAINED SPOTTER

            WATER RUNNING ALONG HIGHWAY 118.

0925 AM     FLASH FLOOD      TERLINGUA RANCH LODGE   29.45N 103.40W
09/26/2004                   BREWSTER           TX   CO-OP OBSERVER

            FLOODED ROADS THROUGHOUT RANCH.

1053 AM     FLASH FLOOD      15 NE QUEEN             32.34N 104.56W
09/26/2004                   EDDY               NM   PUBLIC

            WATER 2.5 FEET DEEP COVERING HIGHWAY 137.

1130 AM     FLASH FLOOD      ORLA                    31.83N 103.91W
09/26/2004                   REEVES             TX   PUBLIC

            YARDS IN TOWN COMPLETELY FLOODED WITH DEPTHS EXCEEDING 1
            FOOT.

1130 AM     FLASH FLOOD      10 WSW MCDONALD OBSERVA 30.61N 104.18W
09/26/2004                   JEFF DAVIS         TX   FIRE DEPT/RESCUE

            MADERA CANYON STILL FLOODED WITH RESCUE ATTEMPTED.

1130 AM     FLASH FLOOD      MONUMENT                32.62N 103.26W
09/26/2004                   LEA                NM   PUBLIC

            DRAW NEAR MONUMENT HAS FLOODED CLOSING HWY 82 WEST OF 17.

1140 AM     FLASH FLOOD      2 NW RED BLUFF          31.92N 103.94W
09/26/2004                   REEVES             TX   CO-OP OBSERVER

            WATER CROSSING THE ROAD ON HIGHWAY 285 6 MILES FROM THE
            STATE LINE.

1155 AM     FLASH FLOOD      CARLSBAD                32.40N 104.24W
09/26/2004                   EDDY               NM   TRAINED SPOTTER

            MANY STREETS THROUGHOUT THE CITY ARE FLOODED CURB TO CURB
            WITH HUBCAP DEEP WATER.

1200 PM     FLASH FLOOD      12 E ORLA               31.83N 103.71W
09/26/2004                   LOVING             TX   PUBLIC

            1 FOOT OF WATER COVERING HIGHWAY 652.

1205 PM     FLASH FLOOD      1 SE ARTESIA            32.84N 104.42W
09/26/2004                   EDDY               NM   TRAINED SPOTTER

            1.5 FEET OF WATER RUNNING OVER NORTH FULTON ROAD AND
            NORTH HALDEMAN ROAD AT THE LOW WATER CROSSINGS.

1205 PM     FLASH FLOOD      CARLSBAD                32.40N 104.24W
09/26/2004                   EDDY               NM   TRAINED SPOTTER

            LAKEWOOD ROAD BETWEEN LAKEWOOD AND HIGHWAY 285 HAS 1 FOOT
            OF WATER RUNNING OVER IT.

1245 PM     FLASH FLOOD      1 N MENTONE             31.72N 103.60W
09/26/2004                   LOVING             TX   CO-OP OBSERVER

            1 FOOT OF WATER COVERING PORTIONS OF COUNTY ROAD 300.

0100 PM     FLASH FLOOD      CARLSBAD                32.40N 104.24W
09/26/2004                   EDDY               NM   TRAINED SPOTTER

            STANDPIPE ROAD NORTH OF HILDAGO ROAD WITH 4 TO 6 INCHES
            OF WATER RUNNING ACROSS IT... HEAVY RAIN AND VISIBILITY
            REDUCED TO 1 MILE.

0125 PM     FLASH FLOOD      CARLSBAD                32.40N 104.24W
09/26/2004                   EDDY               NM   TRAINED SPOTTER

            2 TO 6 INCHES OF WATER COVERING ALL ROADS IN THE CITY. IN
            ADDITION...ROOSEVELT AND SOUTH CANAL STREETS HAVE CARS
            STALLING ON THEM IN SOME OF THE LOWER LYING AREAS.

0145 PM     FLASH FLOOD      TERLINGUA               29.32N 103.62W
09/26/2004                   BREWSTER           TX   FIRE DEPT/RESCUE

            RADIO TRAFFIC INDICATED LOW WATER CROSSINGS IN AND NEAR
            TERLINGUA WERE FLOODED RESULTING IN STOPPED TRAFFIC.

0150 PM     FLASH FLOOD      2 SW CARLSBAD           32.38N 104.26W
09/26/2004                   EDDY               NM   TRAINED SPOTTER

            COUNTY ROAD 672 OR OLD CAVERNS HIGHWAY COVERED WITH
            WATER.

0220 PM     FLASH FLOOD      2 S CARLSBAD            32.38N 104.24W
09/26/2004                   EDDY               NM   TRAINED SPOTTER

            WOMAN TRAPPED IN HER CAR ON HIGHWAY 408 ALONG DARK CANYON
            DRAW.

0245 PM     FLASH FLOOD      12 W CARLSBAD           32.40N 104.44W
09/26/2004                   EDDY               NM   EMERGENCY MNGR

            HIGHWAY 137 AT ROCKY ARROYO IS IMPASSABLE 6 MILES WEST OF
            THE INTERSECTION OF HIGHWAY 285 AND HIGHWAY 137 WITH 3 TO
            4 FEET OF WATER COVERING THE ROAD.

0300 PM     FLASH FLOOD      8 SW CARLSBAD           32.32N 104.33W
09/26/2004                   EDDY               NM   TRAINED SPOTTER

            DARK CANYON ROAD 408 CLOSED WITH WATER 7 FEET DEEP
            COVERING IT.

0415 PM     FLASH FLOOD      40 N VAN HORN           31.62N 104.83W
09/26/2004                   CULBERSON          TX   PUBLIC

            DEPTHS OF 1 FOOT WERE FOUND ALONG HIGHWAY 54 WITH WATER
            BEGINNING TO RECEED.

0445 PM     FLASH FLOOD      5 N ORLA                31.90N 103.91W
09/26/2004                   REEVES             TX   CO-OP OBSERVER

            COUNTY ROAD 447 HAS 5-6 FEET OF WATER COVERING IT.

0450 PM     FLASH FLOOD      HOBBS                   32.73N 103.16W
09/26/2004                   LEA                NM   TRAINED SPOTTER

            FLOODING ALONG MAIN STREET WITH STANDING WATER 1.5 FEET
            DEEP COVERING SOME YARDS IN TOWN.

0550 PM     FLASH FLOOD      WINK                    31.76N 103.15W
09/26/2004                   WINKLER            TX   LAW ENFORCEMENT

            SECONDARY ROAD CLOSED OVER LOW WATER CROSSING DUE TO
            FLASH FLOODING.

0609 PM     FLASH FLOOD      3 SW BIG SPRING         32.22N 101.52W
09/26/2004                   HOWARD             TX   LAW ENFORCEMENT

            TWO 18-WHEEL TRUCKS HYDROPLANED AND FLIPPED ON I-20
            EASTBOUND. NO INJURIES WERE REPORTED.

0630 PM     FLASH FLOOD      3 SE DENVER CITY        32.94N 102.79W
09/26/2004                   GAINES             TX   LAW ENFORCEMENT

            HIGHWAY 214 FLOODED NEAR THE COUNTY LINE BETWEEN GAINES
            AND YOAKUM COUNTIES.

0650 PM     FLASH FLOOD      MONAHANS                31.60N 102.89W
09/26/2004                   WARD               TX   LAW ENFORCEMENT

            MULTIPLE CITY STREETS ARE FLOODED WITH WATER THREATENING
            HOMES ALONG THE ROADS.

0655 PM     FLASH FLOOD      BIG SPRING              32.25N 101.48W
09/26/2004                   HOWARD             TX   LAW ENFORCEMENT

            NORTH SIDE OF CITY FLOODED WITH INTERSECTIONS CLOSED
            INCLUDING NW 2ND/BENTON AND PARKWAY/ALAMESA.

0735 PM     FLASH FLOOD      25 W ANDREWS            32.32N 102.98W
09/26/2004                   ANDREWS            TX   TRAINED SPOTTER

            HIGHWAY 176 FLOODED WITH SEVERAL INCHES DEEP IN SPOTS.

0743 PM     FLASH FLOOD      BIG SPRING              32.25N 101.48W
09/26/2004                   HOWARD             TX   LAW ENFORCEMENT

            STRANDED MOTORIST ON THE 1400TH BLOCK OF 6TH STREET DUE
            TO FLOODING.

0745 PM     FLASH FLOOD      1 W FORT DAVIS          30.59N 103.92W
09/26/2004                   JEFF DAVIS         TX   FIRE DEPT/RESCUE

            FIRE DEPARTMENT OFFICIALS CONTINUED TO REPORT FLASH
            FLOODING ACROSS THE COUNTY INCLUDING OLYMPIA CREEK
            FLOODING HIGHWAY 118 BETWEEN FORT DAVIS AND THE DAVIS
            MOUNTAIN STATE PARK.

0745 PM     FLASH FLOOD      1 N FORT DAVIS          30.60N 103.90W
09/26/2004                   JEFF DAVIS         TX   FIRE DEPT/RESCUE

            HIGHWAY 17 IS FLOODED NEAR THE INTERSECTION OF HIGHWAYS
            118 AND 17. WATER THERE WAS FLOWING 200 YARDS WIDE AND 6
            FEET DEEP.

0750 PM     FLASH FLOOD      ODESSA                  31.85N 102.37W
09/26/2004                   ECTOR              TX   NWS EMPLOYEE

            TWO FEET OF WATER ON TOM GREEN AND MUSKEEGUM BETWEEN 15TH
            AND 8TH STREETS... WHILE 11TH/12TH STREETS ARE IMPASSABLE
            WITH 3 FEET OF WATER ON THE ROAD BETWEEN TOM GREEN AND
            MUSKEEGUM.

0751 PM     FLASH FLOOD      ODESSA                  31.85N 102.37W
09/26/2004                   ECTOR              TX   NWS EMPLOYEE

            2 FEET OF WATER ON THE INTERSECTION OF MEADOW AND MURPHY.

0815 PM     FLASH FLOOD      10 W SEMINOLE           32.72N 102.82W
09/26/2004                   GAINES             TX   LAW ENFORCEMENT

            NUMEROUS SECONDARY ROADS FLOODED IN WEST GAINES COUNTY
            AND ALONG 62/180 WEST OF SEMINOLE.

0850 PM     FLASH FLOOD      LAMESA                  32.73N 101.96W
09/26/2004                   DAWSON             TX   LAW ENFORCEMENT

            STREET FLOODING IN LAMESA... FOREST PARK... AND NORTH
            MAIN.

0900 PM     FLASH FLOOD      21 NW CARLSBAD          32.62N 104.49W
09/26/2004                   EDDY               NM   TRAINED SPOTTER

            WATER REPORTED TO BE 4 FEET OVER COUNTY ROAD 401... 2 W
            HIGHWAY 137.

0945 PM     FLASH FLOOD      CARLSBAD                32.40N 104.24W
09/26/2004                   EDDY               NM   EMERGENCY MNGR

            DARK CANYON DRAW AT HILDAGO STREET AND SAN JOSE BOULEVARD
            FLOODED AND BARRICADED.

1100 PM     FLASH FLOOD      LOVINGTON               32.95N 103.35W
09/26/2004                   LEA                NM   LAW ENFORCEMENT

            LAW ENFORCEMNET CONTINUED TO REPORT FLOODING ACROSS
            HIGHWAY 82 WITH MANY LOCAL ROADS STILL UNDER WATER. ROADS
            TO BE CLOSED THROUGH THE MORNING.

1200 AM     FLASH FLOOD      13 NNE FORT DAVIS       30.76N 103.82W
09/27/2004                   JEFF DAVIS         TX   FIRE DEPT/RESCUE

            ACCESS ROADS LEADING TO SHORT CANYON STILL BLOCKED DUE TO
            RUNNING WATER.

0145 AM     FLASH FLOOD      10 NW SEMINOLE          32.82N 102.77W
09/27/2004                   GAINES             TX   LAW ENFORCEMENT

            FM 1757 CLOSED OVERNIGHT DUE TO HIGH WATER... TX 214 HAS
            HIGH WATER OVER ROAD IN SPOTS.

&&

JPC

The radar

The Midland/Odessa radar (KMAF), 58 km away, was scanning. The volume nearest the first event began at 22:27 UTC.

Open the radar archive at this moment

Event by event

2 flash flood. Local standard time, as filed.

Flash Flood, Andrews

When
September 27, 4:30 PM CST to 7:00 PM CST
Where
Andrews County, Andrews
Property damage
$25,000
Reported by
LAW ENFORCEMENT
Coordinates
32.305, -102.638 (the zone’s center; the record gives no point)

Thunderstorms and heavy rain again erupted over west Texas during the afternoon of the 27th. Saturated ground conditions were first aggravated by downpours over Andrews. Urban flash flooding quickly ensued and several vehicles stalled in flooded city streets. The Andrews Fire Department conducted at least one high water rescue. No injuries were reported.

Flash Flood, Ward

When
September 27, 9:10 PM CST to 11:30 PM CST
Where
Ward County, 20 mi SSE of Monahans
Reported by
TRAINED SPOTTER
Coordinates
31.510, -103.102 (the zone’s center; the record gives no point)

Trained spotters reported high water flowing over Farm to Market Road 871 in southeast Ward County. Several secondary roadways also were inundated by flood waters.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, September 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5421844, 5421845.